Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 141, NWS Mobile, AL

October 2, 2014Wayne County, Mississippi; Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Oct 2, 2014, 7:03 PM CDT for Wayne County, Mississippi; Choctaw County, Alabama. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2014, 7:03 PM CDT (00:03 UTC)
Expired
Oct 2, 2014, 8:00 PM CDT
In force
57 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Choctaw County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 7:12 PM CDTTSTM WND DMGMatherville, MSWAYNE COUNTY EMERGENCY MANAGEMENT REPORTS TWO TREES DOWN IN THE MATHERVILLE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WUUS54 KMOB 030003
SVRMOB
ALC023-MSC153-030100-
/O.NEW.KMOB.SV.W.0141.141003T0003Z-141003T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
703 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 800 PM CDT

* AT 658 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 11 MILES NORTH OF WAYNESBORO...OR 18
  MILES WEST OF SILAS...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              SILAS...              NEEDHAM...
  GILBERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3175 8820 3175 8866 3184 8871 3190 8848
      3204 8846 3209 8831
TIME...MOT...LOC 0003Z 246DEG 15KT 3184 8860

$$
2 follow-up statements
535 
WWUS54 KMOB 030040
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
740 PM CDT THU OCT 2 2014

MSC153-030048-
/O.CAN.KMOB.SV.W.0141.000000T0000Z-141003T0100Z/
WAYNE MS-
740 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN WAYNE COUNTY...

AT 738 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN 
WAYNE COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3175 8820 3177 8847 3204 8846 3209 8831
TIME...MOT...LOC 0038Z 251DEG 13KT 3185 8845

$$

ALC023-030100-
/O.CON.KMOB.SV.W.0141.000000T0000Z-141003T0100Z/
CHOCTAW AL-
740 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL CHOCTAW COUNTY...

AT 738 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 16 MILES NORTHEAST OF WAYNESBORO...OR 8
MILES WEST OF GILBERTOWN...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOXEY...              SILAS...              NEEDHAM...
  GILBERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. 

&&

LAT...LON 3175 8820 3177 8847 3204 8846 3209 8831
TIME...MOT...LOC 0038Z 251DEG 13KT 3185 8845

$$
183 
WWUS54 KMOB 030057
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
757 PM CDT THU OCT 2 2014

ALC023-030106-
/O.EXP.KMOB.SV.W.0141.000000T0000Z-141003T0100Z/
CHOCTAW AL-
757 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE FOR 
CENTRAL CHOCTAW COUNTY...

AT 757 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR CENTRAL
CHOCTAW COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM CDT.

LAT...LON 3175 8820 3177 8847 3204 8846 3209 8831
TIME...MOT...LOC 0056Z 251DEG 13KT 3187 8838

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:05 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 2, 4:05 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT THU OCT 2 2014

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...FOR TONIGHT AND
FRIDAY...SURFACE HIGH ALONG THE EAST COAST CONTINUES TO RIDGE INTO
THE LOCAL FCST AREA FROM THE NORTHEAST THIS EVENING. THE GFS AND EURO
ARE IN CLOSE PHASE WITH TIMING OF THE APPROACHING FRONT THROUGH LATE
TONIGHT...WITH ITS PASSING EAST OF THE MISSISSIPPI RIVER BY AROUND
12Z FRIDAY. A WEAK UPPER LEVEL PERTURBATION WILL BE EJECTED FROM THE
DEVELOPING UPPER TROUGH OVER THE PLAINS STATES TODAY...MOVING
SOUTHEAST INTO OUR REGION AFTER MIDNIGHT WHICH WE EXPECT WOULD BRING
A REVIVAL OF CONVECTION BETWEEN MIDNIGHT AND DAWN. PRECIPITABLE WATER
TO INCREASE TO AROUND 2 INCHES THIS EVENING...AND WITH THE WEAK UPPER
FORCING EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
OVERNIGHT OVER THE WESTERN HALF OF THE AREA. AS UPPER DYNAMIC FORCING
WEAKENS EARLY THIS EVENING WITH LOSS OF HEATING WE WILL LIKELY SEE A
BRIEF DECREASE THIS EVENING OF ANY CONVECTIVE COVERAGE THAT DEVELOPED
THIS AFTERNOON. AFTER MIDNIGHT THOUGH...UPPER LEVEL FORCING BEGINS TO
INCREASE AND SO DOES LOW LEVEL FORCING FROM THE APPROACHING COLD
FRONT. WITH REBOUNDING DEEP LAYER HUMIDITY AND LIFTED INDEX TO AS LOW
AS -6...WE EXPECT CONVECTION TO INCREASE AGAIN OVERNIGHT IN THE
NORTHWESTERN ZONES. LOW TEMPS WILL BE ABOVE NORMAL FOR THIS TIME OF
THE YEAR DURING THE SHORT TERM PERIOD.

FRIDAY...ANOTHER PERTURBATION IN AN UPPER TROUGH OVER THE EASTERN
UNITED STATES WILL MOVE QUICKLY EAST AS THE  UPPER TROUGH DEEPENS
INTO A CLOSED LOW OVER THE WESTERN GREAT LAKES WHICH KEEPS PUSHING
THAT SURFACE FRONT EAST. FOR OUR AREA THE FRONT WILL CROSS PAST I 65
BY FRIDAY AFTERNOON AND GET PRETTY CLOSE TO THE SOUTHEAST CORNER OF
OUR REGION BY FRIDAY EVENING.

ENOUGH INSTABILITY WILL BE HERE IN THE FORM OF 2500-3000 CAPE AND
LIFTED INDEX -5 TO -6 FRIDAY FOR A FEW THUNDERSTORMS TO BECOME
STRONG TO SEVERE...BUT WITH LIMITED HELICITY AROUND 80 M^2-S^-2. WE
THEREFORE DO NOT EXPECT AN ORGANIZED SEVERE EVENT. HIGHS ABOVE
SEASONAL FRIDAY. 77/BD

FOR FRIDAY NIGHT THROUGH SUNDAY NIGHT...THE STRONG LONGWAVE TROF
OVER THE EASTERN STATES STRENGTHENS FURTHER THROUGH SATURDAY MORNING
WITH SOME ADDITIONAL GRADUAL LOWERING OF HEIGHTS OVER THE FORECAST
AREA THROUGH SATURDAY NIGHT.  THE COLD FRONT IS EXPECTED TO CLEAR
THE NORTHWEST FLORIDA PANHANDLE VERY EARLY IN THE PERIOD FRIDAY
EVENING WITH A COLD AND DRY DOME OF HIGH PRESSURE BUILDING INTO THE
REGION THROUGH SATURDAY NIGHT.  WILL KEEP SMALL POPS OVER THE
SOUTHEASTERN FOURTH OF THE AREA FRIDAY EVENING FOR LINGERING PRECIP
THEN DRY CONDITIONS FOLLOW THROUGH SUNDAY NIGHT.  TEMPERATURES TREND
SIGNIFICANTLY COOLER THROUGH THE PERIOD WITH THE COLDEST NIGHT
EXPECTED SATURDAY NIGHT WHERE CALM TO LIGHT WINDS AND A FAIRLY OPEN
RADIATIVE WINDOW MAXIMIZE COOLING.  WILL HAVE LOWS FRIDAY NIGHT
RANGING FROM THE LOWER FIFTIES WELL INLAND TO THE LOWER SIXTIES NEAR
THE IMMEDIATE COAST.  SATURDAY WILL BE COOL WITH HIGHS IN THE LOWER
SEVENTIES INLAND RANGING TO MID TO UPPER SEVENTIES NEAR THE COAST.
LOWS SATURDAY NIGHT WILL RANGE FROM THE LOWER TO MID FORTIES OVER
INLAND AREAS TO AROUND FIFTY AT THE IMMEDIATE COAST...WHICH WILL BE
ABOUT 13-15 DEGREES BELOW NORMAL AND NEAR THE RECORD VALUES FOR
MOBILE AND PENSACOLA.  WHILE RECORD LOW TEMPERATURES ARE NOT
EXPECTED AT THIS POINT...THE FORECAST LOWS SATURDAY NIGHT ARE JUST
2-3 DEGREES ABOVE THE RECORDS. HERE IS A COMPARISON OF THE FORECAST AND
CURRENT RECORDS FOR MOBILE AND PENSACOLA SUNDAY MORNING (SATURDAY
NIGHT):

        FORECAST  RECORD
MOBILE     47       44 (2010)
PENSACOLA  51       49 (1987)

THE SURFACE HIGH SHIFTS EAST OF THE AREA SUNDAY INTO SUNDAY NIGHT
AND WHILE SUNDAY WILL BE COOL WITH HIGHS IN THE MID TO UPPER
SEVENTIES...LOWS SUNDAY NIGHT WILL BE CLOSER TO SEASONABLE VALUES
WITH LOWS AROUND FIFTY INLAND TO MID TO UPPER FIFTIES CLOSER TO THE
COAST. /29

.LONG TERM (MONDAY THROUGH THURSDAY)...THE EASTERN STATES LONGWAVE
TROF IS EXPECTED TO PERSIST OVER THE REGION AT LEAST THROUGH TUESDAY
BEFORE EJECTING OFF TO THE EAST AND ALLOWING FOR BROAD UPPER RIDGING
TO BUILD INTO THE REGION THROUGH THURSDAY.  ANOTHER SURFACE LOW
WELL TO THE NORTH BRINGS ANOTHER COLD FRONT ACROSS THE PLAINS ON
MONDAY WHICH MAY MOVE ACROSS THE FORECAST AREA ON
TUESDAY...INCLUDING A POSSIBLE SECONDARY SURFACE LOW DEVELOPING ON
THE FRONT AS IT MOVES ACROSS THE AREA.  THERE CONTINUES TO BE
SIGNIFICANT VARIABILITY ON THIS SOLUTION BETWEEN THE ECMWF AND GFS
AND HAVE STAYED WITH A RETURN OF MOSTLY SLIGHT CHANCE POPS TO THE
AREA MONDAY NIGHT FOLLOWED BY CHANCE POPS ON TUESDAY.  A RETURN TO
DRY CONDITIONS IS EXPECTED BY TUESDAY NIGHT INTO THURSDAY AS A DRY
SURFACE HIGH BUILDS INTO THE AREA IN THE WAKE OF THE FRONT.  NEAR TO
SLIGHTLY ABOVE SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE
PERIOD AT THIS POINT...BUT A SIGNIFICANT ADJUSTMENT TO COOLER
TEMPERATURES MAY BE NECESSARY ESPECIALLY FOR TUESDAY THROUGH
WEDNESDAY NIGHT SHOULD THE COLD FRONT MOVE THROUGH THE AREA AS
DEPICTED BY THE ECMWF.  WILL WAIT ON MORE DATA AT THIS POINT. /29

&&

.FIRE...AS DRIER AIR FLOWS INTO THE AREA IN THE WAKE OF THE COLD
FRONT...AFTERNOON RELATIVE HUMIDITY VALUES DROP TO 20-25 PERCENT ON
SATURDAY WITH SOMEWHAT HIGHER VALUES ON SUNDAY.  DO NOT EXPECT THE
WIND CRITERIA TO BE MET FOR SOUTHEAST MISSISSIPPI BUT WILL BE MET
FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWESTERN ALABAMA.  THE
KBDI FOR ALABAMA FROM THE U.S. FOREST SERVICE IS SOMEWHAT HIGH BUT
LOOKS TO BE SOMEWHAT BELOW THE CRITICAL VALUE OF 500 AT THIS POINT.
THE ERC VALUE FOR THE NORTHWEST FLORIDA PANHANDLE IS EXPECTED TO BE
30-37 AND WITH THE RELATIVE HUMIDITY DURATION AND WIND CRITERIA AT
LEAST MARGINALLY MET...HAVE ISSUED A FIRE WEATHER WATCH FOR THE
NORTHWEST FLORIDA PANHANDLE FOR SATURDAY.  THIS JUST SO HAPPENS TO
BE THE FIRST FIRE WEATHER WARNING/WATCH PRODUCT ISSUED BY THIS
OFFICE SINCE APRIL 1ST. /29

&&

.AVIATION...
00Z ISSUANCE...SHOWERS AND THUNDERSTORMS WILL DIMINISH SOMEWHAT OVER
EXTREME SOUTHWEST ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI. THE
CONVECTION WILL REBUILD TOWARD DAWN AS A COLD FRONT APPROACHES.
LIKELY SHRA/TSRA AS WELL AS VARIABLE AND GUSTY WINDS AT ALL TERMINALS
AND THROUGHOUT THE REGION...BRINGING IFR AND BELOW CONDITIONS...UNTIL
APPROXIMATELY 02.00Z.

&&

.MARINE...A HIGH NORTH AND EAST OF THE COASTAL WATERS WILL MOVE OFF
THE US ATLANTIC COAST THROUGH EARLY FRIDAY AS A COLD FRONT
APPROACHES FROM THE WEST. THE FRONT WILL MOVE ACROSS THE COASTAL
WATERS LATE FRIDAY AFTERNOON AND EVENING...WITH A STRONG HIGH BEHIND
IT. LIGHT ONSHORE FLOW WILL STRENGTHEN BY FRIDAY NIGHT AS THE FRONT
MOVES ACROSS THE MARINE AREA...VEERING RAPIDLY WEST THEN NORTH BEHIND
THE FRONT SATURDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED
THIS WEEKEND. WIND AND SEAS HIGHER IN THE VICINITY OF SHOWERS AND
THUNDERSTORMS...AS WELL IN THE VICINITY OF AS THE FRONT. 77/BD

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  86  56  76  47 /  50  70  10  05  05
PENSACOLA   75  83  62  77  51 /  40  60  20  05  05
DESTIN      76  81  65  78  54 /  30  60  30  00  00
EVERGREEN   72  85  53  73  41 /  50  70  10  05  05
WAYNESBORO  69  83  50  73  41 /  60  70  05  00  00
CAMDEN      71  83  51  72  42 /  60  90  10  00  00
CRESTVIEW   73  86  58  77  41 /  30  60  20  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 2, 11:19 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1119 AM CDT THU OCT 2 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031630-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1119 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE ACROSS THE REGION
THIS AFTERNOON AND TONIGHT IN ADVANCE OF A COLD FRONT THAT WILL BE
APPROACHING THE AREA FROM THE WEST. MOST OF THE ACTIVITY WILL BE OVER
THE WESTERN HALF OF THE FORECAST AREA (GENERALLY ALONG AND EAST OF
I-65). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY IN ASSOCIATION
WITH THE PASSAGE OF A COLD FRONT ACROSS THE AREA. THE FRONT WILL BE
MOVING THROUGH DURING THE AFTERNOON AND EARLY EVENING AND ATMOSPHERIC
CONDITIONS SUPPORT A FEW THUNDERSTORMS TO BECOME STRONG TO POSSIBLY
SEVERE.

MUCH COOLER TEMPERATURES ARE EXPECTED OVER THE WEEKEND AND INTO THE
EARLY PART OF NEXT WEEK IN THE WAKE OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-031630-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1119 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE BY THE WEEKEND.
A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE MARINE AREA LATE
FRIDAY WITH A MODERATE TO STRONG OFFSHORE WIND FLOW...AND BUILDING
SEAS...EXPECTED BEHIND THE FRONT. SMALL CRAFT WILL HAVE TO EXERCISE
CAUTION TOWARD THE END OF THE WEEK AND SMALL CRAFT ADVISORIES MAY BE
NEEDED OVER THE WEEKEND.

In the hours before

Special weather statement, Oct 2, 1:38 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CDT THU OCT 2 2014

MSZ076-079-021900-
GREENE MS-GEORGE MS-
138 PM CDT THU OCT 2 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENE AND NORTHERN
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 200 PM CDT...

AT 136 PM CDT...A THUNDERSTORM WITH STRONG GUSTY WINDS WAS LOCATED 9
MILES WEST OF LUCEDALE...OR 12 MILES SOUTHEAST OF MCLAIN...AND
MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Oct 2, 1:59 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT THU OCT 2 2014

MSZ076-079-021945-
GREENE MS-GEORGE MS-
159 PM CDT THU OCT 2 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE AND
NORTHEASTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 245
PM CDT...

AT 157 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
LUCEDALE...OR 16 MILES SOUTHEAST OF MCLAIN...AND MOVING EAST AT 10
MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Oct 2, 2:18 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT THU OCT 2 2014

MSZ067-022015-
WAYNE MS-
218 PM CDT THU OCT 2 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 315 PM CDT...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAYNESBORO...
OR 7 MILES NORTH OF CLARA...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Oct 2, 2:59 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
259 PM CDT THU OCT 2 2014

ALZ051-022045-
CHOCTAW AL-
259 PM CDT THU OCT 2 2014

...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW COUNTY IN SOUTHWEST
ALABAMA...THROUGH 345 PM CDT...

AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF BUTLER...OR 3 MILES SOUTHWEST OF NEEDHAM...AND MOVING NORTHEAST AT
35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              PENNINGTON...         NEEDHAM...
  LISMAN...             BUTLER...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Oct 2, 6:26 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
626 PM CDT THU OCT 2 2014

MSZ067-030000-
WAYNE MS-
626 PM CDT THU OCT 2 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 700 PM CDT...

AT 626 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF WAYNESBORO...OR 14 MILES NORTH OF CLARA...AND MOVING NORTHEAST AT
15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN WAYNE COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 8:13 AM CDTSmall Craft AdvisoryMOB29 hr
Oct 3, 9:14 AM CDTSpecial Marine WarningMOB91 min
Oct 3, 2:55 PM CDTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more27 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.